Period

The past month I've been doing very bad at taking my birth control. I've had two very short periods due to having missed days. Now I'm at the end of my placebo week and haven't had my period. During the month I had sex with my boyfriend twice. Both times unprotected but both times he finished a good bit after pulling out. Is it normal for my period to be this late after having had two this month? Is there a chance I could be pregnant? I know it's possible but very rare to get pregnant off of precum or the withdrawal method when it's done right.

It is possible to get pregnant using the withdrawal method.  I would suggest you schedule an appointment at Corner health or your health care provider to have a pregancy test and also to explore other methods of birth control that may be better or easier for you.  

 

I am hoping to skip my next period due to an athletic event. My period finished 4 days ago am I able to start taking the pill now in order to skip my next period ? Will I still be able to skip my period if the pill is expired?

If you want to miss a period while on the pill you can skip the last week of inactive pills and go right from the third week to a new package .  Please contact a health care provider for further questions or clarification . 

 

Hi, I'm 13 years old I started my first period on June, i still haven't gotten my second period is this normal?

Hi! Thank you for reaching out to ask this question. When you first start your periods, it is completely normal to have irregular periods or to skip your periods all together. This is normal and just your body learning. As you get older, your periods will become more regular and you will begin to know when to expect your period and how long your periods typically last as well.

 

Hi, I'm 11 and I have a app called clue and it said that I was supposed to get my period 2 days ago but it did not come and now it says that my period will come tomorrow.

Hi! Thank you for coming to us with your question. While you are young, and experience your first few years of having periods, it is not unusual to have an irregular cycle. Everyone's body is different and behaves differently, especially during your first few years of having periods!

Apps like Clue work by comparing the data that you input into the app against the common experiences that young woman have with their periods. For example, a typically "regular" cycle is said to last 28 days from the start of one period to the next, and the average girl's period lasts 3-7 days. But these are just averages that can help you know when you might expect your period to arrive, but don't tell you exactly when.

While you are young and figuring out what is "normal" for your body, don't worry too much if your periods seem to come earlier or later than expected, its completely normal to have longer or short cycles, and to experience variations in your cycle month to month!

I was on the pill for two months then switched to Depo for convenience but I've been spotting ever since. I got it in three months ago and my next shot is the end of this month but I don't like what it's doing to my body. I want the bleeding to stop! Would I have a higher chance of not bleeding if: A.) I continue Depo and get my next shot B.) switch back to the pill and not get my second shot C.) not get the shot and just let my body go back to normal. And what would be the time frames of those options like how long would it take for the bleeding to stop? I would like to go back on the pill but I really want the bleeding to stop and it was regular on the pill. I need help! Thank you.

Hi! I'm really sorry to hear that you are so uncomfortable right now, unplesant side effects of medications are never fun!

It is completely normal to experience a lot of spotting or "breakthrough bleeding" when you first start Depo as your body gets used to it, things normally calm down within the first 4-12 months, and many women stop bleeding at all after they have used Depo for long periods of time.

I really encourage you to talk to someone while you come in for your next appointment to discuss what might be best for you personally.

For a while now, before my period, I have sharp vaginal pains for a few seconds. I usually always have some kind of pain involving my vagina before my period. I don't remember when I first started having them though. Since I have started using tampons, there has been a discomfort while trying to put it up there. It's only while I'm sliding it up too. It happens too when I try to finger myself. The discomfort is only around either my tampon or finger. I haven't talked to a gynecologist yet because I don't have one yet (I'm only fourteen so I can't get one myself). I talked to my mom about it and she thought I was putting my tampons in wrong-- which I know I'm not. I don't know if this is important but I wanted to mention them just in case that ovarian cysts, UTIs, and (I believe) endometriosis are common in my family. Should I be worried?

I'm sorry that you have to deal with this discomfort! While lower abdominal pain is normal a few days before and during one's period from uterine cramps, that doesn't sound like what you are experiencing. Additionally, ovarian cysts and endometriosis typically do not cause the symptoms you are describing, but UTIs can cause itchy and discomfort.

I would encourage you to see a healthcare provider to receive an examination and to determine what may be causing these symptoms so that you don't have to continue to have this discomfort. You are more than welcome to come to The Corner to see us for a gynecologist visit; we see patients ages 12-25! You can always contact us to schedule an appointment. 

I thought I'd started my first period in June but it only lasted one day. I had a longer one in September and another in October. It's been nearly six months and I haven't had another one. I don't over exercise or do anything to delay it. Is this normal?

There are many factors that can affect one's menstrual cycle, including: health history, medications, diet, sleep, exercise, just to name a few. In order to get a good answer to your question, it would be best to schedule a GYN (gynecology) appointment with your primary care doctor. You can always contact us to make an appointment.

 

I've been on birth control pills for about 5 months. For the first 2 months my period was brown and spotty. The next 2 periods were becoming normal they were steady and lasted for 3-4 days. On Dec. 31 I took my birth control pill 3-4 hours late. My period was normal. I had sex without a condom on Jan. 16, but I took my pills at the same time everyday. I was supposed to get my period 1-2 days, ago but all I had was brown discharge and a little bit of blood. It's been going on for 3-4 days. Could I be pregnant?

If you have consistently been on birth control for 5 months, and for the month of January you took your pill at the same time every day that is reassuring that your birth control method is protecting you from getting pregnant. There are many reasons as to why a period can be different from what you are used to, including stress, nutrition, exercise, just to name a few. If you are concerned you are pregnant, take an at home pregnancy test a week after you missed period to be certain whether or not you are. I would start taking a prenatal vitamin, just in case, and avoid tobacco, alcohol and drug use. Also, if you are having unprotected sex, you are at risk for a sexually transmitted infection, unless you and your partner have recently been tested and are in a monogamous (just you and your partner) relationship. If not, please schedule a check up with your doctor to get tested. Feel free to call us to schedule if you do not have a doctor 734-484-3600. 

 

My period was a week early. I spotted for 2 days then became bright red followed by heavier bleeding for 2 days. What does that mean? My periods have always been normal.

A woman's menstrual cycle can be affected by many things, including sleep, stress, nutrition, physical activity, just to name a few. If your periods have been regular until now, and this is the only irregular period you've had, I would continue to monitor for changes in your cycle. If your next cycle is irregular, please call your doctor or schedule an appointment here at the Corner.

Are you on birth control? Are you having unprotected sex? You are at risk of becoming pregnant if you are not on birth control or not using condoms as directed. Please schedule an appointment with your doctor for a pregnancy test, if this is the case.

Finally, if your bleeding were to ever become heavy enough to soak through a regular, everyday pad within 1-2 hour and/or you pass a blood clot larger than the size of a golf ball, please go directly to the nearest urgent care or emergency department.

 

I had my first period some time in July and it lasted for nine days. I still haven't had a proper period since. I still bleed and sometimes get cramps but it's not like the first one. My first one was a nine day steady hard flow with huge cramps. Please tell me what is wrong with me.

Given this information there could be dozens of reasons for irregular bleeding, some minor and some more complicated. The best thing to do is contact your health care provider. We know that it can be scary to have irregular bleeding and cramping.  Here at the Corner, we can help you to figure out what might be going on.  You can schedule an appointment at the Corner’s website or by phone so that you can get the treatment that you need to feel better as soon as possible.

 


Phone: 734.484.3600 Fax: 734.484.3100
47 N. Huron Street, Ypsilanti, Michigan 48197 | Map »